Thunderstorm Wind, Bibb
- When
- July 1, 3:04 PM CST to 3:06 PM CST
- Where
- Bibb County, 0.62 mi SE of Fairdale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.945, -87.141
Trees were downed across roads in Centreville.
Scattered thunderstorms developed over Central Alabama during the afternoon hours, associated with an approaching front. One storm knocked trees down around Centreville in Bibb County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Scattered thunderstorms developed over Central Alabama during the afternoon hours, associated with an approaching front. One storm knocked trees down around Centreville in Bibb County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 1, 11:00 AM CST, 4 hours 4 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Birmingham AL 1200 PM CDT Tue Jul 1 2025 ...New SHORT TERM, LONG TERM, AVIATION... .KEY MESSAGES... Updated at 1200 PM CDT TUE JUL 1 2025 - There is a Marginal (Level 1 out of 5) risk for severe storms through this evening ahead of a cold front. Storms will be capable of producing strong wind gusts with isolated gusts up to 60 mph as well as localized flooding. && .SHORT TERM... (This afternoon through Wednesday) Issued at 1200 PM CDT TUE JUL 1 2025 What is that blue line to our northwest? Yes, that is a front and it will actually move through the northern half of the area by sunrise Wednesday morning and then the southern half of the area by Wednesday night. For this afternoon, we will see showers develop around 1 pm in the northwest and then storms by 2 to 3 pm. Activity really increases north of the I-20 corridor around 4 pm, with activity really becoming widespread after 5 pm through around 8 pm across the central sections of the state. Activity will push slowly south through the late afternoon/early evening. Coverage will decrease in the north after 9 pm but will likely continue in the south through Midnight, although decreasing in coverage and intensity. As we have seen over the past few days, strong to marginally severe storms will be possible late afternoon into the evening with strong damaging winds and heavy rainfall. We will need to watch for any slow moving storms or redevelopment over portions of central Alabama through the afternoon. As the evening approaches the front will begin to enter the area and will start the slow push to the south through the night. The front will be north of the I-85 corridor on Wednesday morning with showers and storms generally limited to the southeast through Wednesday afternoon, until the front clears the southeast. 16 && .LONG TERM... (Wednesday night through next Monday) Issued at 1200 PM CDT TUE JUL 1 2025 Thursday should be dry across the entire area as high pressure is in place. A backdoor front will try to move into the area Friday into Saturday, reinforcing the dry air through much of Sunday. High pressure remains through early next week, but we do see a return to southerly flow, along with an increase in moisture so isolated to scattered showers/storms will be possible in the north and west as early as Monday afternoon. Otherwise turning warmer as we move through the weekend, with highs reaching into the low 90s, with a few mid 90s in the south and west. 16 && .AVIATION... (18Z TAFS) Issued at 1200 PM CDT TUE JUL 1 2025 Showers and thunderstorms will continue to expand across the region, with all terminals carrying TSRA by this afternoon. Best coverage at the northern sites will be from 21z through 2z, with the best coverage in the south from 23z to 4z. Once the storms move out by 3 to 6z, most terminals will return to VFR category. However, some reduced VIS and CIGS will be possible at EET, TCL ASN, and MGM as we work toward sunrise. Any showers and storms will limited to MGM after 15z on Wednesday. NOTE: AMD LTD TO CLD VIS AND WIND has been added at MGM until further notice due to comms issues. 16 && .FIRE WEATHER... Numerous shower and thunderstorm activity will occur this afternoon through tonight as a front moves into the area. Moisture content remains high with min RH as high as 65-80%. Winds will be around 5 mph but higher with gusts associated with thunderstorm activity. Drier conditions will begin to return tomorrow once the front moves through the area. Min RH will decrease to around 50% in the west with higher moisture in the southeast, and slightly drier area-wide on Thursday through the weekend. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 89 69 89 66 / 80 50 0 0 Anniston 87 70 88 66 / 80 70 0 0 Birmingham 88 71 89 68 / 80 60 0 0 Tuscaloosa 89 72 91 69 / 80 50 0 0 Calera 88 72 89 69 / 80 70 0 0 Auburn 85 71 87 69 / 70 60 20 0 Montgomery 89 72 89 69 / 70 70 20 0 Troy 88 70 88 69 / 70 50 30 0 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...16 LONG TERM....16 AVIATION...16
Hazardous Weather Outlook National Weather Service Birmingham AL 158 AM CDT Tue Jul 1 2025 ALZ011>015-017>050-021000- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 158 AM CDT Tue Jul 1 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There is a Level 1 out of 5 risk of severe storms this afternoon and evening for all of Central Alabama. A few storms could contain damaging wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed this afternoon and evening.
Special Weather Statement
National Weather Service Birmingham AL
319 PM CDT Tue Jul 1 2025
ALZ030>032-039-012100-
Greene AL-Hale AL-Sumter AL-Marengo AL-
319 PM CDT Tue Jul 1 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MARENGO...SOUTHERN
GREENE...SOUTHWESTERN HALE AND SOUTHEASTERN SUMTER COUNTIES THROUGH
400 PM CDT...
At 319 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Epes to Coatopa. Movement was east at 20
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Demopolis, Jefferson, Forkland, Boligee, Epes, Duffys Bend,
Bluffport, Thornhill, Arcola, Coatopa, Dug Hill, Tishabee, U.S. 80
and AL 28, Belmont, Demopolis Lock And Dam, Lilita, McDowell,
Bellamy, Five Points Intersection, and Birdine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3270 8772 3236 8780 3241 8815 3277 8814
TIME...MOT...LOC 2019Z 285DEG 16KT 3273 8809 3246 8808
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
87/GranthamSpecial Weather Statement
National Weather Service Birmingham AL
320 PM CDT Tue Jul 1 2025
ALZ039-012100-
Marengo AL-
320 PM CDT Tue Jul 1 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN MARENGO COUNTY
THROUGH 400 PM CDT...
At 320 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Linden to near Sweet Water. Movement was
southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Linden, Sweet Water, Myrtlewood, Freddie Jones Field, Shawnee,
Magnolia, Wayne, Surginer, Miller, Dixons Mill, Vineland, Half Acre,
Octagon, Clayhill, Nicholsville, and Calvary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3202 8797 3236 8792 3221 8752 3213 8752
3213 8762 3201 8762 3200 8763 3200 8767
3199 8767 3199 8792
TIME...MOT...LOC 2020Z 305DEG 18KT 3229 8785 3208 8785
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
87/GranthamSpecial Weather Statement
National Weather Service Birmingham AL
323 PM CDT Tue Jul 1 2025
ALZ025-034-012115-
Bibb AL-Shelby AL-
323 PM CDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SHELBY AND
NORTHEASTERN BIBB COUNTIES THROUGH 415 PM CDT...
At 323 PM CDT, Doppler radar was tracking a strong thunderstorm near
West Blocton, or 13 miles west of Montevallo, moving southeast at 20
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Montevallo, West Blocton, Wilton, University Of Montevallo, Ashby,
Brierfield Ironworks Park, North Bibb, Hebron, Dogwood, Marvel, and
Six Mile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3322 8712 3322 8710 3325 8708 3325 8704
3310 8678 3307 8681 3307 8688 3300 8688
3295 8692 3313 8719
TIME...MOT...LOC 2023Z 305DEG 18KT 3315 8707
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
87/GranthamSpecial Weather Statement
National Weather Service Birmingham AL
338 PM CDT Tue Jul 1 2025
ALZ032>034-012115-
Hale AL-Bibb AL-Perry AL-
338 PM CDT Tue Jul 1 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN PERRY...NORTHEASTERN
HALE AND BIBB COUNTIES THROUGH 415 PM CDT...
At 338 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Vance to 9 miles northeast of Greensboro.
Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brent, Marion, Centreville, Vance, Low Gap, West Centreville, Mertz,
Talladega National Forest, Heiberger, Eoline, Trio, Morgan Springs,
Phipps, Six Mile, Bibb County Airport, Sprott, Harmon, Harper Hill,
Wateroak, and Ellards.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3301 8747 3301 8732 3309 8731 3313 8728
3313 8720 3314 8720 3295 8692 3260 8724
3286 8763
TIME...MOT...LOC 2038Z 304DEG 30KT 3310 8729 3278 8746
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
87/GranthamSpecial Weather Statement
National Weather Service Birmingham AL
341 PM CDT Tue Jul 1 2025
ALZ021-027-028-012130-
Clay AL-Talladega AL-Cleburne AL-
341 PM CDT Tue Jul 1 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN TALLADEGA...
SOUTHWESTERN CLEBURNE AND NORTH CENTRAL CLAY COUNTIES THROUGH 430 PM
CDT...
At 340 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lincoln to near Waldo. Movement was
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oxford, Talladega, Lincoln, Munford, Waldo, Grant Town, Talladega
Superspeedway, Anniston Regional Airport, Talladega Municipal
Airport, Mount Cheaha, Logan Martin Lake, Camp Mac, Jackson Shoals,
Ironaton, Jenifer, and Lake Chinnabee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3335 8578 3340 8606 3359 8622 3359 8618
3361 8620 3360 8600 3359 8599 3359 8580
3356 8579 3355 8575
TIME...MOT...LOC 2040Z 304DEG 15KT 3356 8615 3345 8601
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
87/GranthamSpecial Weather Statement
National Weather Service Birmingham AL
358 PM CDT Tue Jul 1 2025
ALZ040-012130-
Dallas AL-
358 PM CDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL DALLAS COUNTY
THROUGH 430 PM CDT...
At 358 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marion Junction, or 11 miles east of Uniontown, moving east at 20
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Marion Junction, Potter Station, Bogue Chitto, and Hazen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3239 8740 3248 8735 3247 8708 3231 8714
TIME...MOT...LOC 2058Z 276DEG 18KT 3243 8732
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
87/GranthamThe Birmingham radar (KBMX), 43 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed across roads in Centreville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259660.